September  2016, 15(5): 1757-1768. doi: 10.3934/cpaa.2016012

Global and blowup solutions for general Lotka-Volterra systems

1. 

School of Science and Technology, Cape Breton University, Sydney, NS, Canada, B1P 6L2, Canada

2. 

College of Science, Harbin Engineering University, Harbin 150001, China, China

Received  September 2015 Revised  March 2016 Published  July 2016

This paper deals with global and blowup solutions of the degenerate parabolic system $u_t=\alpha(v)\nabla\cdot(u^{p}\nabla u)+f(u,v)$ and $v_t=\beta(u)\nabla\cdot(v^{q}\nabla v)+g(u,v)$ with homogeneous Dirichlet boundary conditions. We will give sufficient conditions such that the solutions either exist globally or blow up in a finite time. In special cases, a necessary and sufficient condition for the global existence is given.
Citation: Shaohua Chen, Runzhang Xu, Hongtao Yang. Global and blowup solutions for general Lotka-Volterra systems. Communications on Pure and Applied Analysis, 2016, 15 (5) : 1757-1768. doi: 10.3934/cpaa.2016012
References:
[1]

S. Chen, Global existence and nonexistence for some degenerate and quasilinear parabolic systems, J. Differential Equations, 245 (2008), 1112-1136. doi: 10.1016/j.jde.2007.11.008.

[2]

S. Chen, Boundedness and blowup solutions for quasilinear parabolic systems with lower order terms, Comm. Pure Appl. Anal., 8 (2009), 587-600. doi: 10.3934/cpaa.2009.8.587.

[3]

S. Chen and K. MacDonald, Global and blowup solutions for general quasilinear parabolic systems, Nonlinear Anal. RWA, 14 (2013), 423-433. doi: 10.1016/j.nonrwa.2012.07.006.

[4]

W. Deng, Global existence and finite time blow up for a degenerate reaction-diffusion system, Nonlinear Anal., 60 (2005), 977-991. doi: 10.1016/j.na.2004.10.016.

[5]

Y. Han and W. Gao, A degenerate and strongly coupled quasilinear parabolic system with crosswise diffusion for a mutualistic model, Nonlinear Anal. RWA, 11 (2010), 3421-3430. doi: 10.1016/j.nonrwa.2009.12.002.

[6]

V. A. Galaktionov and J. L. Vazquez, The problem of blow-up in nonlinear parabolic equations, Discrete Contin. Dyn. Syst., 8 (2002), 399-433. doi: 10.3934/dcds.2002.8.399.

[7]

K. Kim and Z. Lin, A degenerate parabolic system with self-diffusion for a mutualistic model in ecology, Nonlinear Anal. RWA, 7 (2006), 597-609. doi: 10.1016/j.nonrwa.2005.03.020.

[8]

O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Uralceva, Linear and Quasilinear Equations of Parabolic Type, Amer. Math. Soc., Providence, 1967.

[9]

C. Mu, X. Hu, Y. Li and Z. Cui, Blow-up and global existence for a coupled system of degenerte parabolic equations in a bounded domain, Acta Math. Sci., 27B (2007), 92-106. doi: 10.1016/S0252-9602(07)60008-3.

[10]

C. V. Pao, A Lotka-Volterra cooperating reaction-diffusion system with degenerate density-dependent diffusion, Nonl. Anal., 95 (2014), 460-467. doi: 10.1016/j.na.2013.09.015.

[11]

C. V. Pao, Dynamics of Lotka-Volterra competition reaction-diffusion systems with degenerate diffusion, J. Math. Anal. Appl., 421 (2015), 1721-1742. doi: 10.1016/j.jmaa.2014.07.070.

[12]

C. V. Pao and W. H. Ruan, Quasilinear parabolic and elliptic systems with mixed quasimonotone functions, J. Differential Equations, 255 (2013), 1515-1553. doi: 10.1016/j.jde.2013.05.015.

[13]

M. Wang, Some degenerate and quasilinear parabolic systems not in divergence form, J. Math. Anal. Appl., 274 (2002), 424-436. doi: 10.1016/S0022-247X(02)00347-5.

[14]

M. Wang and C. Xie, A degenerate and strongly coupled quasilinear parabolic system not in divergence form, Z. Angew. Math. Phys., 55 (2004), 741-755. doi: 10.1007/s00033-004-1133-4.

[15]

W. Yang, J. Wu and H. Nie, Some uniqueness and multiplicity results for a predator-prey dynamics with a nonlinear growth rate, Commun. Pure Appl. Anal., 14 (2015), 1183-1204. doi: 10.3934/cpaa.2015.14.1183.

show all references

References:
[1]

S. Chen, Global existence and nonexistence for some degenerate and quasilinear parabolic systems, J. Differential Equations, 245 (2008), 1112-1136. doi: 10.1016/j.jde.2007.11.008.

[2]

S. Chen, Boundedness and blowup solutions for quasilinear parabolic systems with lower order terms, Comm. Pure Appl. Anal., 8 (2009), 587-600. doi: 10.3934/cpaa.2009.8.587.

[3]

S. Chen and K. MacDonald, Global and blowup solutions for general quasilinear parabolic systems, Nonlinear Anal. RWA, 14 (2013), 423-433. doi: 10.1016/j.nonrwa.2012.07.006.

[4]

W. Deng, Global existence and finite time blow up for a degenerate reaction-diffusion system, Nonlinear Anal., 60 (2005), 977-991. doi: 10.1016/j.na.2004.10.016.

[5]

Y. Han and W. Gao, A degenerate and strongly coupled quasilinear parabolic system with crosswise diffusion for a mutualistic model, Nonlinear Anal. RWA, 11 (2010), 3421-3430. doi: 10.1016/j.nonrwa.2009.12.002.

[6]

V. A. Galaktionov and J. L. Vazquez, The problem of blow-up in nonlinear parabolic equations, Discrete Contin. Dyn. Syst., 8 (2002), 399-433. doi: 10.3934/dcds.2002.8.399.

[7]

K. Kim and Z. Lin, A degenerate parabolic system with self-diffusion for a mutualistic model in ecology, Nonlinear Anal. RWA, 7 (2006), 597-609. doi: 10.1016/j.nonrwa.2005.03.020.

[8]

O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Uralceva, Linear and Quasilinear Equations of Parabolic Type, Amer. Math. Soc., Providence, 1967.

[9]

C. Mu, X. Hu, Y. Li and Z. Cui, Blow-up and global existence for a coupled system of degenerte parabolic equations in a bounded domain, Acta Math. Sci., 27B (2007), 92-106. doi: 10.1016/S0252-9602(07)60008-3.

[10]

C. V. Pao, A Lotka-Volterra cooperating reaction-diffusion system with degenerate density-dependent diffusion, Nonl. Anal., 95 (2014), 460-467. doi: 10.1016/j.na.2013.09.015.

[11]

C. V. Pao, Dynamics of Lotka-Volterra competition reaction-diffusion systems with degenerate diffusion, J. Math. Anal. Appl., 421 (2015), 1721-1742. doi: 10.1016/j.jmaa.2014.07.070.

[12]

C. V. Pao and W. H. Ruan, Quasilinear parabolic and elliptic systems with mixed quasimonotone functions, J. Differential Equations, 255 (2013), 1515-1553. doi: 10.1016/j.jde.2013.05.015.

[13]

M. Wang, Some degenerate and quasilinear parabolic systems not in divergence form, J. Math. Anal. Appl., 274 (2002), 424-436. doi: 10.1016/S0022-247X(02)00347-5.

[14]

M. Wang and C. Xie, A degenerate and strongly coupled quasilinear parabolic system not in divergence form, Z. Angew. Math. Phys., 55 (2004), 741-755. doi: 10.1007/s00033-004-1133-4.

[15]

W. Yang, J. Wu and H. Nie, Some uniqueness and multiplicity results for a predator-prey dynamics with a nonlinear growth rate, Commun. Pure Appl. Anal., 14 (2015), 1183-1204. doi: 10.3934/cpaa.2015.14.1183.

[1]

Yukio Kan-On. Global bifurcation structure of stationary solutions for a Lotka-Volterra competition model. Discrete and Continuous Dynamical Systems, 2002, 8 (1) : 147-162. doi: 10.3934/dcds.2002.8.147

[2]

Yukio Kan-On. Bifurcation structures of positive stationary solutions for a Lotka-Volterra competition model with diffusion II: Global structure. Discrete and Continuous Dynamical Systems, 2006, 14 (1) : 135-148. doi: 10.3934/dcds.2006.14.135

[3]

Harumi Hattori, Aesha Lagha. Global existence and decay rates of the solutions for a chemotaxis system with Lotka-Volterra type model for chemoattractant and repellent. Discrete and Continuous Dynamical Systems, 2021, 41 (11) : 5141-5164. doi: 10.3934/dcds.2021071

[4]

Xiao He, Sining Zheng. Protection zone in a modified Lotka-Volterra model. Discrete and Continuous Dynamical Systems - B, 2015, 20 (7) : 2027-2038. doi: 10.3934/dcdsb.2015.20.2027

[5]

Michel Benaïm, Antoine Bourquin, Dang H. Nguyen. Stochastic persistence in degenerate stochastic Lotka-Volterra food chains. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022023

[6]

Michael Y. Li, Xihui Lin, Hao Wang. Global Hopf branches and multiple limit cycles in a delayed Lotka-Volterra predator-prey model. Discrete and Continuous Dynamical Systems - B, 2014, 19 (3) : 747-760. doi: 10.3934/dcdsb.2014.19.747

[7]

Chiun-Chuan Chen, Yin-Liang Huang, Li-Chang Hung, Chang-Hong Wu. Semi-exact solutions and pulsating fronts for Lotka-Volterra systems of two competing species in spatially periodic habitats. Communications on Pure and Applied Analysis, 2020, 19 (1) : 1-18. doi: 10.3934/cpaa.2020001

[8]

Qihuai Liu, Dingbian Qian, Zhiguo Wang. Quasi-periodic solutions of the Lotka-Volterra competition systems with quasi-periodic perturbations. Discrete and Continuous Dynamical Systems - B, 2012, 17 (5) : 1537-1550. doi: 10.3934/dcdsb.2012.17.1537

[9]

Norimichi Hirano, Wieslaw Krawcewicz, Haibo Ruan. Existence of nonstationary periodic solutions for $\Gamma$-symmetric Lotka-Volterra type systems. Discrete and Continuous Dynamical Systems, 2011, 30 (3) : 709-735. doi: 10.3934/dcds.2011.30.709

[10]

Cheng-Hsiung Hsu, Ting-Hui Yang. Traveling plane wave solutions of delayed lattice differential systems in competitive Lotka-Volterra type. Discrete and Continuous Dynamical Systems - B, 2010, 14 (1) : 111-128. doi: 10.3934/dcdsb.2010.14.111

[11]

C. M. Evans, G. L. Findley. Analytic solutions to a class of two-dimensional Lotka-Volterra dynamical systems. Conference Publications, 2001, 2001 (Special) : 137-142. doi: 10.3934/proc.2001.2001.137

[12]

Tongren Ding, Hai Huang, Fabio Zanolin. A priori bounds and periodic solutions for a class of planar systems with applications to Lotka-Volterra equations. Discrete and Continuous Dynamical Systems, 1995, 1 (1) : 103-117. doi: 10.3934/dcds.1995.1.103

[13]

Rui Xu, M.A.J. Chaplain, F.A. Davidson. Periodic solutions of a discrete nonautonomous Lotka-Volterra predator-prey model with time delays. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 823-831. doi: 10.3934/dcdsb.2004.4.823

[14]

Ting-Hui Yang, Weinian Zhang, Kaijen Cheng. Global dynamics of three species omnivory models with Lotka-Volterra interaction. Discrete and Continuous Dynamical Systems - B, 2016, 21 (8) : 2867-2881. doi: 10.3934/dcdsb.2016077

[15]

Suqing Lin, Zhengyi Lu. Permanence for two-species Lotka-Volterra systems with delays. Mathematical Biosciences & Engineering, 2006, 3 (1) : 137-144. doi: 10.3934/mbe.2006.3.137

[16]

Bang-Sheng Han, Zhi-Cheng Wang, Zengji Du. Traveling waves for nonlocal Lotka-Volterra competition systems. Discrete and Continuous Dynamical Systems - B, 2020, 25 (5) : 1959-1983. doi: 10.3934/dcdsb.2020011

[17]

Guichen Lu, Zhengyi Lu. Permanence for two-species Lotka-Volterra cooperative systems with delays. Mathematical Biosciences & Engineering, 2008, 5 (3) : 477-484. doi: 10.3934/mbe.2008.5.477

[18]

Jian Fang, Jianhong Wu. Monotone traveling waves for delayed Lotka-Volterra competition systems. Discrete and Continuous Dynamical Systems, 2012, 32 (9) : 3043-3058. doi: 10.3934/dcds.2012.32.3043

[19]

Guo Lin, Wan-Tong Li, Shigui Ruan. Monostable wavefronts in cooperative Lotka-Volterra systems with nonlocal delays. Discrete and Continuous Dynamical Systems, 2011, 31 (1) : 1-23. doi: 10.3934/dcds.2011.31.1

[20]

Dejun Fan, Xiaoyu Yi, Ling Xia, Jingliang Lv. Dynamical behaviors of stochastic type K monotone Lotka-Volterra systems. Discrete and Continuous Dynamical Systems - B, 2019, 24 (6) : 2901-2922. doi: 10.3934/dcdsb.2018291

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (89)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]